Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Albany, NY

May 28, 2011Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 28, 2011, 4:08 PM EDT for Warren County, Washington County, New York. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 4:08 PM EDT (20:08 UTC)
Expired
May 28, 2011, 5:15 PM EDT
In force
67 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Warren County, NY, Washington County, NY

The radar

The Burlington radar (KCXX), 101 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:15 PM EDTHAIL 0.75Warrensburg, NYPEA TO PENNY SIZE HAIL.
May 28, 4:16 PM EDTHAIL 1.75Warrensburg, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WUUS51 KALY 282008
SVRALY
NYC113-115-282115-
/O.NEW.KALY.SV.W.0050.110528T2008Z-110528T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 515 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WARRENSBURG...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   CHESTERTOWN BY 420 PM EDT...
   BOLTON LANDING BY 425 PM EDT...
   EAGLE POINT CAMPGROUND BY 430 PM EDT...
   SCAROON MANOR PUBLIC CAMPGROUND BY 435 PM EDT...
   HULETTS LANDING BY 440 PM EDT...
   HAGUE BY 450 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4367 7340 4365 7342 4362 7341 4360 7342
      4341 7383 4353 7401 4376 7386 4377 7385
      4378 7379 4381 7341
TIME...MOT...LOC 2008Z 225DEG 26KT 4354 7383

$$

FRUGIS
2 follow-up statements
188 
WWUS51 KALY 282033
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT SAT MAY 28 2011

NYC113-115-282115-
/O.CON.KALY.SV.W.0050.000000T0000Z-110528T2115Z/
WASHINGTON NY-WARREN NY-
433 PM EDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN WARREN AND NORTHWESTERN WASHINGTON COUNTIES...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RIVERBANK...OR 7 MILES NORTHEAST OF WARRENSBURG...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELVING ROCK BY 440 PM EDT...
  HULETTS LANDING BY 455 PM EDT...
  SABBATH DAY POINT BY 500 PM EDT...
  SILVER BAY...OTTENBURGS RAMP...CLEMONS AND GRAPHITE BY 505 PM
  EDT...
  HAGUE AND INDIAN KETTLES BY 510 PM EDT...
  GLENBURNIE BY 515 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE GEORGE...ESPECIALLY FROM BOLTON LANDING 
NORTHWARD...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A 
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE 
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT 
ON THE WATER IN A THUNDERSTORM!

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN WARRENSBURG  
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4367 7340 4365 7342 4362 7341 4360 7342
      4350 7364 4343 7378 4356 7390 4379 7373
      4381 7341
TIME...MOT...LOC 2031Z 234DEG 20KT 4359 7370

$$

FRUGIS
501 
WWUS51 KALY 282110
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT SAT MAY 28 2011

NYC113-115-282118-
/O.EXP.KALY.SV.W.0050.000000T0000Z-110528T2115Z/
WASHINGTON NY-WARREN NY-
510 PM EDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN AND
NORTHWESTERN WASHINGTON COUNTIES WILL EXPIRE AT 515 PM EDT...

THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED AND WILL BE ALLOWED TO EXPIRE.  HOWEVER...RUNOFF FROM 
THUNDERSTORM ACTIVITY HAS CAUSED SMALL STREAMS AND CREEKS TO BE 
RUNNING VERY HIGH AND FLOODING IS OCCURRING IN SOME AREAS.  A FLASH 
FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4367 7340 4365 7342 4362 7341 4360 7342
      4350 7364 4343 7378 4356 7390 4379 7373
      4381 7341
TIME...MOT...LOC 2108Z 234DEG 20KT 4371 7347

$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:02 PM EDT, 6 minutes earlier.

Area forecast discussion, May 28, 4:02 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT SAT MAY 28 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD FROM THE MID ATLANTIC REGION. WITH A
WARM AND HUMID AIRMASS IN PLACE...AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AFTERNOON. THE MEMORIAL
DAY HOLIDAY LOOKS TO BE MOSTLY SUNNY WITH TEMPERATURES ABOVE
NORMAL.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FOR THE THIRD CONSECUTIVE DAY...CONVECTION IS TRACKING THROUGH
AREAS BETWEEN THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS AND
LAKE GEORGE SARATOGA REGIONS. THIS IS ASSOCIATED WITH THE WEAK
CONVERGENCE ALONG THE WEAKENING OLD FRONTAL BOUNDARY AND THE
INSTABILITY DUE TO THE DAYTIME HEATING. ADDITIONAL CONVECTION
DEVELOPED IN CENTRAL MASSACHUSETTS...BUT TRENDS SUGGEST THE
BERKSHIRES SHOULD BE SPARED OF THIS CONVECTION. SOME ADDITIONAL
CONVECTION IS BEGINNING TO DEVELOP IN THE CATSKILLS AND SCHOHARIE
VALLEY...AND CONVECTIVE CLOUDS SEEN ON SATELLITE IMAGERY TRACKING
TOWARD THE MID HUDSON VALLEY AND NW CT.

SO...LIKELY THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS AND HEAVY
RAIN IN WESTERN AND NORTHERN AREAS...WITH SCATTERED THUNDERSTORMS
MOST OTHER AREAS THIS EVENING. MORE ISOLATED ACTIVITY MID HUDSON
VALLEY AND NW CT TO THE SOUTHERN BERKSHIRES. CONVECTION WILL
WEAKEN AND DECREASE IN COVERAGE THROUGH THE EVENING AND
NIGHT...WITH PARTIAL CLEARING AFTER MIDNIGHT. SOME FOG AND LOW
CLOUDS WILL DEVELOP IN SOME AREAS ONCE THE RAIN ENDS AND SOME OF
THE CLEARING TAKES PLACE. LOWS IN THE 60S...SOME 50S NORTHERN
AREAS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
OLD WEAKENED LOW LEVEL FRONTAL BOUNDARY SHOULD CONTINUE TO PUSH
NORTH...AS UPPER RIDGING GRADUALLY BUILDS INTO THE REGION.
INSTABILITY AND MOISTURE PRESENT OVER THE REGION TOMORROW SHOULD
CONTRIBUTE TO MORE SCATTERED SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON...ESPECIALLY AROUND TERRAIN...WHICH COULD TRACK THROUGH
VALLEY AREAS AS WELL. SO PARTLY TO MOSTLY SUNNY TOMORROW WITH
SCATTERED THUNDERSTORMS. BOUNDARY LAYER TEMPERATURES SUPPORT HIGHS
IN THE 80S...SOME 70S IN HIGHER TERRAIN.

ANY LINGERING SCATTERED CONVECTION SHOULD WEAKEN AND DECREASE IN
COVERAGE THROUGH THE EVENING AND NIGHT. SOME AREAS OF LOW CLOUDS
AND FOG AGAIN LATE. LOWS IN THE 60S...SOME 50S NORTHERN AREAS.

ON MONDAY...SOME QUESTIONS AS TO HOW FAR SOUTH A BACKDOOR COLD FRONT
GETS AS AN UPPER LEVEL DISTURBANCE SCRAPES NORTH AND EAST OF THE
REGION. IF THE BACKDOOR COLD FRONT NUDGES FAR ENOUGH
SOUTH...BOUNDARY LAYER TEMPERATURES COULD A BE A DEGREE OR TWO
COOLER BY MONDAY NIGHT...AND SOME SCATTERED THUNDERSTORMS COULD
TRACK THROUGH THE REGION IN WEST TO NORTHWEST FLOW. USUALLY IN
WEST TO NORTHWEST FLOW CONDITIONS WITH AN APPROACHING COLD
FRONT...COVERAGE OF CONVECTION SCATTERED AT BEST...BUT WILL HAVE
TO WATCH FOR SEVERE POTENTIAL WITH ENHANCED DIRECTIONAL AND SPEED
SHEAR. HIGHS MONDAY IN THE 80S...TO NEAR 90 IN MANY AREAS...WITH
SCATTERED THUNDERSTORMS. LOWS MONDAY WILL DEPEND ON HOW FAR SOUTH
THE BACKDOOR COLD FRONT GETS...SO GOING 50S NORTHERN AREAS...WITH
AROUND 50 PARTS OF THE SOUTHERN ADIRONDACKS...AND 60S MOST OTHER
AREAS.

TUESDAY...ANOTHER NORTHERN STREAM UPPER IMPULSE APPROACHES...WITH
MORE UPPER RIDGING BUILDING BACK INTO OUR REGION. SUNSHINE AND
DECENT MIXING WILL HELP TEMPERATURES RISE WELL INTO THE 80S TO
AROUND 90 OVER MOST OF THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUE NT...INCREASING LOW AND MID LEVEL WARM ADVECTION...AS WELL AS
STEEPENING MID LEVEL LAPSE RATES MAY ALLOW SOME SHOWERS AND
THUNDERSTORMS TO DEVELOP LATE...ESP THE WESTERN ADIRONDACKS/MOHAWK
VALLEY...AND CATSKILLS/SCHOHARIE VALLEY REGION. WILL INDICATE SLIGHT
CHC TO LOW CHC POPS TO ACCOUNT FOR THIS POSSIBILITY...WITH POPS
MAINLY CONFINED TO AFTER MIDNIGHT. EXPECT A WARM AND HUMID
NIGHT...WITH MINS ONLY FALLING INTO THE MID 60S WITHIN THE HUDSON
RIVER VALLEY...AND GENERALLY UPPER 50S TO LOWER 60S ELSEWHERE.

WED...COLD FRONT SHOULD MOVE ACROSS THE REGION SOMETIME DURING
WED...ALTHOUGH LONG TERM DETERMINISTIC MODELS AND ENSEMBLES DIFFER
SLIGHTLY ON TIMING...WITH THE 12Z/28 ECMWF FASTER...WITH FROPA WED
MORNING...AND THE GFS AND GEFS MAINLY LATE AFTERNOON OR EVENING.
WILL SIDE A BIT CLOSER TO THE GFS/GEFS TIMING...WITH GREATEST POPS
DURING THE AFTERNOON HOURS. TIMING OF FROPA WILL BE CRITICAL TO
POTENTIAL THUNDERSTORM DEVELOPMENT WITH FRONT...AS THE LATER TIMING
WOULD ALLOW FOR GREATER INSTABILITY AND INCREASED CHC FOR STRONG
TSTMS. STRENGTHENING MID LEVEL WIND FIELDS WILL INCREASE 0-6 KM BULK
SHEAR...ESP ACROSS NORTHERN AREAS...WHICH IN COMBINATION WITH
STEEPENING MID LEVEL LAPSE RATES COULD RESULT IN STRONG TSTMS SHOULD
FRONT PASS THROUGH DURING THE AFTERNOON/EVENING HOURS. TIMING OF
FRONT WILL ALSO INFLUENCE MAX TEMPS...WITH A LATER TIMING ALLOWING
FOR WARMER TEMPS. HAVE GENERALLY SIDED WITH A 50/50 BLEND OF GFS MOS
AND HPC TEMPS...WITH WIDESPREAD LOW/MID 80S WITHIN THE VALLEYS...AND
SOME UPPER 80S ACROSS THE MID HUDSON VALLEY...WITH 75-80 ACROSS
HIGHER ELEVATIONS.

WED NT...TO ACCOUNT FOR POSSIBLE SLOWER FROPA AS DEPICTED BY
GFS/GEFS...WILL KEEP SOME EVENING SLIGHT CHC TO LOW CHC POPS FOR
CENTRAL AND SOUTHERN PORTIONS OF THE REGION. OTHERWISE...EXPECT
COOLER AND LESS HUMID CONDITIONS TO INFILTRATE THE REGION FROM NW TO
SE...WITH MINS FALLING INTO THE 40S AND 50S.

THU-FRI...DESPITE A COOLER/DRIER AIR MASS MOVING INTO THE
REGION...COLD POOLS ALOFT WILL PASS THROUGH THE REGION ON BOTH DAYS.
THE FIRST ONE MAY ALLOW FOR ISOLATED/SCATTERED SHOWERS AND PERHAPS
EVEN A THUNDERSTORM THU AFTN...ESP ACROSS HIGHER ELEVATIONS. WILL
THEREFORE INDICATE SLIGHT CHC TO CHC POPS. ANOTHER COLD POOL WILL
PASS THROUGH FRI...ALTHOUGH SLIGHTLY COOLER LOW LEVELS AND OVERALL
DRYING THROUGH THE LOW/MID LEVELS MAY LIMIT OVERALL COVERAGE
SOMEWHAT COMPARED TO THU. SO...WILL KEEP SLIGHT CHC POPS FOR
ISOLATED SHOWERS FRI...MAINLY FOR HIGHER ELEVATIONS...WITH NO POPS
FOR MUCH OF THU NT AFTER EVENING ISOLATED/SLIGHT CHC POPS. EXPECT
COOLER TEMPS DURING THIS PERIOD...WITH MAX TEMPS MAINLY IN THE
LOWER/MID 70S IN VALLEYS FOR THU...AND 60S FOR HIGHER
ELEVATIONS...WITH MAXES A FEW DEGREES COOLER FRI AFTN. FOR THU
NT/FRI AM MINS...EXPECT MAINLY LOWER 50S IN VALLEYS...WITH 40S
ACROSS MOST HIGHER ELEVATIONS...AND EVEN SOME UPPER 30S WITHIN
PORTIONS OF THE HIGH PEAKS OF THE ADIRONDACKS AND SOUTHERN GREENS.

FRI NT-SAT...EXPECT GENERALLY CLEAR SKIES...WITH CHILLY TEMPS FRI
NT...GENERALLY 45-50 IN THE VALLEYS...AND WIDESPREAD UPPER 30S TO
MID 40S ACROSS HIGHER ELEVATIONS...WITH SEASONABLY WARM SAT MAXES
REACHING THE MID 70S IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION IS EXPECTED TO DEVELOP AND AFFECT THE
KGFL/KALB/KPOU TAF SITES THIS AFTERNOON INTO EARLY EVENING. BEST
CHANCE AT KGFL WITH TEMPO FOR MVFR CONDITIONS ASSOC WITH SHRA AND
CB...DUE TO CLOSER PROXIMITY TO A FRONTAL BOUNDARY THAT IS
RETREATING NORTHWARD. AIR MASS TYPE STORMS EXPECTED NEAR KALB/KPOU
SO WILL MENTION PREVAILING VFR CONDITIONS WITH VCSH AND CB IN
CLOUD GROUP. IF A THUNDERSTORM DOES PASS OVER A TAF SITE...A BRIEF
PERIOD OF GUSTY WINDS AND IFR CONDITIONS MAY OCCUR. CONVECTION IS
EXPECTED TO DIMINISH LATER THIS EVENING AS HEATING IS LOST AFTER
SUNSET. MODELS SHOWING POSSIBILITY OF LOW STRATUS CLOUDS
DEVELOPING AFTER MIDNIGHT...SO WILL MENTION MVFR CONDITIONS AT ALL
THREE TAF SITES. BORDERLINE IFR CIGS WILL BE POSSIBLE. IMPROVEMENT
BACK TO VFR IS EXPECTED BY AROUND 14Z MONDAY...AS LOW STRATUS
SCOURS OUT.

WINDS WILL BE SOUTHERLY AROUND 8-15 KT WITH SOME OCCASIONAL GUSTS
AROUND 20 POSSIBLE. WIND SPEEDS WILL DECREASE TO 3-6 KT
OVERNIGHT...THEN INCREASE TO 7-10 KT BY MID MORNING ON MONDAY
CONTINUING FROM THE SOUTH.

OUTLOOK...
SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA.
MON-TUE...VFR...NO SIG WX.
WED...VFR...CHC MVFR WITH SCT SHRA/TSRA.
THU...VFR. BREEZY W-NW WINDS.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL BUILD FROM THE MID ATLANTIC REGION. WITH A
WARM AND HUMID AIRMASS IN PLACE...AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AFTERNOON. THE MEMORIAL
DAY HOLIDAY LOOKS TO BE MOSTLY SUNNY WITH TEMPERATURES ABOVE
NORMAL.

RELATIVE HUMIDITIES WILL INCREASE TO NEAR 100 PERCENT TONIGHT...
AND DROP TO 45 TO 60 PERCENT TOMORROW. RELATIVE HUMIDITIES WILL
INCREASE BACK TO NEAR 100 PERCENT TOMORROW NIGHT...AND FALL BACK
TO 45 TO 60 PERCENT MONDAY.

&&

.HYDROLOGY...
WARM...MOIST AIR WILL BE OVER THE REGION INTO THE MIDDLE OF NEXT
WEEK. SHOWERS AND THUNDERSTORMS IN THE SOUTHERN ADIRONDACKS...LAKE
GEORGE AND SARATOGA REGIONS THIS AFTERNOON AND TONIGHT WILL
PRODUCE LOCALLY HEAVY RAIN OVER 2 INCHES...WITH LOCALIZED FLOODING.
SCATTERED THUNDERSTORMS WILL AFFECT THE REST OF THE FORECAST AREA
THROUGH TONIGHT. THUNDERSTORM COVERAGE WILL DECREASE TO ISOLATED
TO SCATTERED EACH DAY SUNDAY AND MONDAY...MAINLY DURING THE
AFTERNOONS AND EVENINGS.

ANY THUNDERSTORM MAY PRODUCE HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE
PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS. ALSO...RAPID
RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN
FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, May 28, 10:50 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1050 AM EDT SAT MAY 28 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1050 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
WHILE THE STORMS ARE NOT LIKELY TO BE SEVERE...SOME COULD PRODUCE
WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF PENNIES. INDIVIDUAL
THUNDERSTORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST AROUND 30 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SUNDAY AND
MONDAY DURING THE AFTERNOONS AND EVENINGS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 28, 2:52 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EDT SAT MAY 28 2011

NYZ033-041-042-082-083-281930-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN FULTON
NY-NORTHERN SARATOGA NY-
252 PM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS
AROUND 40 MPH. THIS STORM WAS LOCATED NEAR NORTHAMPTON BEACH PUBLIC
CAMPGROUND...OR ABOUT 13 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
DAY CENTER BY 310 PM EDT

LAT...LON 4353 7412 4338 7384 4312 7417 4321 7434
TIME...MOT...LOC 1852Z 211DEG 24KT 4323 7419

JPV
Local storm report, May 28, 2:59 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             KNOWELHURST             43.44N 74.02W
05/28/2011  E0.88 INCH       WARREN             NY   PUBLIC

0139 PM     HAIL             THURMAN                 43.53N 73.92W
05/28/2011  E1.50 INCH       WARREN             NY   PUBLIC

0145 PM     TSTM WND DMG     CHESTERTOWN             43.65N 73.80W
05/28/2011                   WARREN             NY   LAW ENFORCEMENT

            ONE TREE DOWN ON LANDON HILL ROAD.

0150 PM     TSTM WND DMG     5 W WARRENSBURG         43.49N 73.88W
05/28/2011                   WARREN             NY   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGH STREET NEAR ATHOL.

0205 PM     HAIL             4 WNW WARRENSBURG       43.53N 73.85W
05/28/2011  E1.25 INCH       WARREN             NY   PARK/FOREST SRVC

            HALF DOLLAR SIZED HAIL AT DAGGETT LAKE CAMPSITES.

&&

KGM
Local storm report, May 28, 3:01 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     5 NW WARRENSBURG        43.56N 73.84W
05/28/2011                   WARREN             NY   LAW ENFORCEMENT

            ONE TREE DOWN ONE MILE NORTH OF GOLF COURSE ROAD ON ROUTE
            28.

&&

KGM
Special weather statement, May 28, 3:04 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT SAT MAY 28 2011

NYZ041>043-083-281930-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
NORTHERN SARATOGA NY-
304 PM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 50
MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES WEST OF
WARRENSBURG...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
WARRENSBURG BY 315 PM EDT
CHESTERTOWN AND BOLTON LANDING BY 330 PM EDT

LAT...LON 4363 7349 4337 7385 4348 7405 4377 7380
      4378 7376
TIME...MOT...LOC 1904Z 224DEG 25KT 4347 7391

JPV
Local storm report, May 28, 3:31 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             3 N HAGUE               43.79N 73.49W
05/28/2011  E1.00 INCH       WARREN             NY   PARK/FOREST SRVC

            QUARTER SIZED HAIL AT ROGERS ROCK CAMPGROUND.

&&

KGM
Special weather statement, May 28, 3:35 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT SAT MAY 28 2011

NYZ042-083-282015-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
335 PM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...WINDS UP TO 50 MPH...AND VERY HEAVY RAIN.  THIS CLUSTER OF
STORMS WAS LOCATED 12 MILES SOUTHWEST OF WARRENSBURG...AND MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORMS WILL BE NEAR...
6 MILES NORTHWEST OF WARRENSBURG BY 350 PM EDT
6 MILES SOUTHEAST OF JOHNSBURG BY 355 PM EDT
9 MILES NORTHWEST OF BOLTON LANDING BY 405 PM EDT
CHESTERTOWN BY 410 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE GEORGE...ESPECIALLY THE WESTERN SIDE OF THE
LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!

UP TO AN ADDITIONAL INCH OF RAIN IS POSSIBLE WITH THIS LATEST BATCH
OF THUNDERSTORMS. THIS WILL LEAD TO RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 4375 7391 4371 7349 4340 7382 4338 7416
TIME...MOT...LOC 1933Z 211DEG 24KT 4344 7397

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:22 PM EDTSpecial Weather StatementALYHerkimer23 min
May 27, 9:28 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer62 min
May 27, 10:19 PM EDTSpecial Weather StatementALYOneida41 min
May 27, 10:56 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
May 27, 11:00 PM EDTSpecial Weather StatementALYOneida45 min
May 27, 11:30 PM EDTSpecial Weather StatementALYFulton30 min
May 27, 11:34 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery56 min
May 27, 11:41 PM EDTFlash Flood WarningALYHerkimer3 hr
May 28, 12:06 AM EDTSpecial Weather StatementALYAlbany, Fulton, Greene, Montgomery, Schenectady, Schoharie39 min
May 28, 12:32 AM EDTSpecial Weather StatementALYWarren28 min
May 28, 12:43 AM EDTSpecial Weather StatementALYAlbany, Saratoga, Schenectady47 min
May 28, 12:52 AM EDTSevere Thunderstorm WarningALYHamilton, Warren41 min
May 28, 1:25 AM EDTSpecial Weather StatementALYSaratoga, Warren, Washington50 min
May 28, 1:04 PM EDTSpecial Weather StatementALYWarren56 min
May 28, 1:21 PM EDTSevere Thunderstorm WarningALYWarren54 min
May 28, 2:15 PM EDTSevere Thunderstorm WarningALYWarren, Washington39 min
May 28, 2:52 PM EDTSpecial Weather StatementALYSaratoga38 min
May 28, 2:53 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Saratoga, Warren4 hr
May 28, 3:04 PM EDTSpecial Weather StatementALYWarren26 min
May 28, 3:35 PM EDTSpecial Weather StatementALYWarren40 min
May 28, 3:37 PM EDTFlash Flood WarningALYSaratoga, Warren6 hr
May 28, 5:48 PM EDTRiver Flood WarningALYWarren4 days

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.